Duke Mathematical Journal

On the first Betti number of a hyperbolic manifold with an arithmetic fundamental group

Jian-Shu Li and John J. Millson

Full-text: Access denied (no subscription detected) We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Article information

Source
Duke Math. J. Volume 71, Number 2 (1993), 365-401.

Dates
First available in Project Euclid: 20 February 2004

Permanent link to this document
http://projecteuclid.org/euclid.dmj/1077290059

Digital Object Identifier
doi:10.1215/S0012-7094-93-07115-3

Mathematical Reviews number (MathSciNet)
MR1233441

Zentralblatt MATH identifier
0798.11019

Subjects
Primary: 11F75: Cohomology of arithmetic groups
Secondary: 22E40: Discrete subgroups of Lie groups [See also 20Hxx, 32Nxx] 57R19: Algebraic topology on manifolds

Citation

Li, Jian-Shu; Millson, John J. On the first Betti number of a hyperbolic manifold with an arithmetic fundamental group. Duke Math. J. 71 (1993), no. 2, 365--401. doi:10.1215/S0012-7094-93-07115-3. http://projecteuclid.org/euclid.dmj/1077290059.


Export citation

References

  • [Bora] A. Borel, Some finiteness properties of adele groups over number fields, Inst. Hautes Études Sci. Publ. Math. (1963), no. 16, 5–30.
  • [Borb] A. Borel, Introduction aux groupes arithmétiques, Actualités scientifiques et industrielles, vol. 1341, Hermann, Paris, 1969.
  • [GPR] S. Gelbart, I. Piatetski-Shapiro, and S. Rallis, Explicit Constructions of Automorphic $L$-functions, Lecture Notes in Math., vol. 1254, Springer-Verlag, Berlin, 1987.
  • [Har] G. Harder, General aspects in the theory of modular symbols, Seminar on number theory, Paris 1981–82 (Paris, 1981/1982), Progr. Math., vol. 38, Birkhäuser Boston, Boston, MA, 1983, pp. 73–88.
  • [Hec] E. Hecke, Zur theorie elliptischen Modulfunktionen, Math. Ann. 97 (1926), 210–242.
  • [How] R. Howe, $\theta$-Series and Invariant Theory, Automorphic forms, representations and $L$-functions (Proc. Sympos. Pure Math., Oregon State Univ., Corvallis, Ore., 1977), Part 1, Proc. Sympos. Pure Math., vol. 33, American Mathematical Society, Providence, 1979, pp. 275–285.
  • [JaL] H. Jacquet and R. Langlands, Automorphic forms on $\rm GL(2)$, Lecture Notes in Math., vol. 114, Springer-Verlag, Berlin, 1970.
  • [Kuda] S. Kudla, Holomorphic Siegel modular forms associated to $\rm SO(n,\,1)$, Math. Ann. 256 (1981), no. 4, 517–534.
  • [Kudb] S. Kudla, Seesaw dual reductive pairs, Automorphic Forms of Several Variables (Katata, 1983), Progr. Math., vol. 46, Birkhäuser, Boston, 1984, pp. 244–268.
  • [KuMa] S. Kudla and J. Millson, The theta correspondence and harmonic forms, I, Math. Ann. 274 (1986), no. 3, 353–378.
  • [KuMb] S. Kudla and J. Millson, Intersection numbers of cycles on locally symmetric spaces and Fourier coefficients of holomorphic modular forms in several complex variables, Inst. Hautes Études Sci. Publ. Math. 71 (1990), 121–172.
  • [LaS] J.-P. Labesse and J. Schwermer, On liftings and cusp cohomology of arithmetic groups, Invent. Math. 83 (1986), no. 2, 383–401.
  • [Li] J.-S. Li, Nonvanishing Theorems for the Cohomology of Certain Arithmetic Quotients, J. Reine Angew. Math. 428 (1992), 177–217.
  • [Mila] J. Millson, On the first Betti number of a constant negatively curved manifold, Ann. of Math. (2) 104 (1976), no. 2, 235–247.
  • [Milb] J. Millson, Cycles and harmonic forms on locally symmetric spaces, Canad. Math. Bull. 28 (1985), no. 1, 3–38.
  • [MiR] J. Millson and M. Raghunathan, Geometric construction of cohomology for arithmetic groups I, Geometry and Analysis (Patodi memorial), Indian Acad. of Sci., Bangalore, 1980, pp. 103–123.
  • [MVW] C. Moeglin, M. F. Vigneras, and J. L. Waldspurger, Correspondances de Howe sur un corps $p$-adique, Lecture Notes in Math., vol. 1291, Springer-Verlag, Berlin, 1987.
  • [MoT] D. Mostow and T. Tamagawa, On the compactness of arithmetically defined homogeneous spaces, Ann. of Math. (2) 76 (1962), 446–463.
  • [O'Me] O. T. O'Meara, Introduction to Quadratic Forms, Grundlehren Math. Wiss., vol. 117, Springer-Verlag, Berlin, 1963.
  • [Rala] S. Rallis, Injectivity properties of liftings associated to Weil representations, Compositio Math. 52 (1984), no. 2, 139–169.
  • [Ralb] S. Rallis, $L$-functions and the Oscillator Representation, Lecture Notes in Math., vol. 1245, Springer-Verlag, Berlin, 1987.
  • [RaS] S. Rallis and G. Schiffmann, Représentations supercuspidales du groupe métaplectique, J. Math. Kyoto Univ. 17 (1977), no. 3, 567–603.
  • [Sat] I. Satake, Some remarks to the preceding paper of Tsukamoto, J. Math. Soc. Japan 13 (1961), 401–409.
  • [Sch] W. Scharlau, Quadratic and Hermitian Forms, Grundlehren Math. Wiss., vol. 270, Springer-Verlag, Berlin, 1985.
  • [Tit] J. Tits, Classification of algebraic semisimple groups, Algebraic Groups and Discontinuous Subgroups (Proc. Sympos. Pure Math., Boulder, Colo., 1965), Proc. Sympos. Pure Math., vol. 9, American Mathematical Society, Providence, 1966, pp. 33–62.
  • [Wei] A. Weil, Algebras with involutions and the classical groups, J. Indian Math. Soc. 24 (1960), 589–623.